Alert archive / New York / Special Weather Statements in 2021
Special Weather Statement, NWS Albany, NY
NWS Albany, NY issued this special weather statement at Jul 9, 2021, 4:01 PM EDT for Schenectady County, New York. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 9, 2021, 4:01 PM EDT (20:01 UTC)
- Expired
- Jul 9, 2021, 4:30 PM EDT
- In force
- 29 min
- Issued by
- NWS Albany, NY
County Schenectady County, NY
The radar
The Albany radar (KENX), 31 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 8.0 hours before the alert went out and 14 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -156 J/kg
- Mixed-layer LCL
- 764 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
874 WWUS81 KALY 092001 SPSALY Special Weather Statement National Weather Service Albany NY 401 PM EDT Fri Jul 9 2021 NYZ049-050-052-053-092030- Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern Saratoga- 401 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY... NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES... At 401 PM EDT, a strong thunderstorm was located over Alplaus, or near Scotia, moving southeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes, Watervliet, Rensselaer, Colonie, Scotia, Mechanicville, Latham, Niskayuna, Menands, Green Island, Waterford, Round Lake, Loudonville, Country Knolls and Center Brunswick. This includes the following highways... Interstate 90 between exits 8 and 24, and near exit 26. Interstate 890 between exits 1a and 9. Interstate 87 between exits 24 and 7, and between exits 8A and 11. Interstate 787 between exits 1 and 9. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4284 7404 4298 7389 4282 7351 4260 7373 TIME...MOT...LOC 2001Z 307DEG 18KT 4287 7389 $$ BGM
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before this special weather statement went out at Jul 9, 3:52 PM EDT, 9 minutes earlier.
Area forecast discussion, Jul 9, 3:52 PM EDT, 9 minutes before
AREA FORECAST DISCUSSION National Weather Service Albany NY 352 PM EDT Fri Jul 9 2021 .SYNOPSIS... A frontal boundary will push across the region through tonight with scattered showers and thunderstorms. A strong to severe thunderstorm cannot be ruled out into this evening. Drier weather will return for the weekend but an isolated shower or two will still be possible each day. Rain chances increase once again early next week. && .NEAR TERM /UNTIL 6 AM SATURDAY MORNING/... An area of low pressure and associated cold front will push across the region through tonight. Scattered showers and thunderstorms will be around through this evening, gradually dissipating tonight. SBCAPE values will range from 1000-1500 J/kg, but a weak mid-level inversion per forecast soundings should limit the severe threat across the region. Still, a strong to perhaps severe thunderstorm cannot be ruled out with locally damaging winds the primary threat. The Storm Prediction Center has maintained a Marginal Risk for severe weather for areas south of Albany to account for this threat. If clouds can break tonight, some patchy fog will be possible. Low temperatures will dip into the mid-50s to mid-60s. && .SHORT TERM /6 AM SATURDAY MORNING THROUGH SUNDAY NIGHT/... Weak area of high pressure will build into the region on Saturday and will bring a mostly dry day. With upper-level troughing still overhead, an isolated shower cannot be ruled out in southern areas, but most will stay dry. It will be a rather seasonable day with highs in the 70s to lower 80s. Any showers Saturday afternoon will dissipate and give way to a mostly clear, comfortable night. Lows will range from the lower to mid-50s in the higher elevations to the lower 60s in the mid- Hudson Valley. On Sunday, an upper-level and surface low across the Missouri Valley will send a warm front slowly northward into the region. Sunday will start out dry, but shower chances will gradually increase from south to north during the afternoon hours and through Sunday night. Instability looks rather low, so will not include thunder with this forecast. Highs Sunday still look rather seasonable (70s to lower 80s) with lows Sunday night from the upper 50s to upper 60s. && .LONG TERM /MONDAY THROUGH FRIDAY/... Strong upper ridge builds into the eastern U.S. from just offshore the mid Atlantic Monday through Wednesday. The amplitude is unusually high and will support warming boundary layer temperatures and low level humidity. As boundary layer temperatures warm and low level flow turns south and southwest with southwest to west boundary layer flow, instability will increase each day. Sources of guidance are quite cloudy and wet Monday through Wednesday, but with the west to southwest boundary layer flow and the very high upper heights with such warming aloft, suspect there will be at least intervals of sun and less coverage of afternoon and evening showers and storms than guidance/ensembles suggest. Upper low in midwest should weaken and track around the northern periphery of the upper ridge in a much weakened form, acting to deamplify the ridge and cool our boundary layer temperatures just a little. So, the bit if an increase in low level forcing and the slight cooling suggests a bit better coverage of showers and storms Wednesday afternoon and evening but not much cooling if any Thursday into Friday since the upper flow still west southwest with upper heights still relatively high over the eastern U.S. More organized upper trough tracks through southern Canada and the Great Lakes Thursday night into Friday. So, the leading edge of cooler air will approach perhaps later Friday with an approaching cold front and some more organized convection. Highs Monday and Tuesday around 80 to mid 80s with some 70s higher terrain. Highs Wednesday through Friday in the mid to upper 80s with around 80 higher terrain. Temperatures at or above 90 possible in some areas. && .AVIATION /20Z FRIDAY THROUGH WEDNESDAY/... In the wake of Tropical Storm Else, a frontal boundary will push across the region with scattered showers and thunderstorms this afternoon and evening. Current radar does show showers moving towards KGFL but they remain scattered in nature. Have therefore included tempo groups to account for the passage of these showers/storms. The frontal boundary and shower activity should exit the region during the early morning period. However, some low level moisture may result in MVFR fog. ANy fog or low clouds should break up after 13Z with dry weather and VFR conditions anticipated through the end of the TAF forecast period. Winds out of the northwest at less than 10 Kt will continue through this afternoon. Stronger gusts are possible with any thunderstorms. Behind the front, winds will turn out of the north. Outlook... Saturday Night: No Operational Impact. NO SIG WX. Sunday: Moderate Operational Impact. Chance of SHRA. Sunday Night: Moderate Operational Impact. Likely SHRA. Monday: Moderate Operational Impact. Scattered SHRA...TSRA. Monday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday: Moderate Operational Impact. Scattered SHRA...TSRA. Tuesday Night: Moderate Operational Impact. Scattered SHRA...TSRA. Wednesday: Moderate Operational Impact. Scattered SHRA...TSRA. && .FIRE WEATHER... A frontal boundary will push across the region through tonight with scattered showers and thunderstorms. A strong to severe thunderstorm cannot be ruled out into this evening. Drier weather will return for the weekend but an isolated shower or two will still be possible each day. Rain chances increase once again early next week. RH values will increase between 85 and 100 percent tonight then lower to 40 to 60 percent tomorrow. RH values rebound back to 80 to 100 percent tomorrow night. Wind will be generally 10 mph or less through tomorrow night in a northerly direction. && .HYDROLOGY... River flooding will remain possible into the weekend. Minor flooding is occurring along portions of the Hoosic River (at Williamstown) and is forecast to reach minor flood stage along portions of the Housatonic River. Elsewhere, within bank rises are expected, but widespread flooding does not look to be an issue. Flows will begin to recede over the weekend with some drier weather returning. An active weather pattern with day-to-day chances for showers and/or thunderstorms is expected to return late Sunday and through early next week. For details on specific area rivers and lakes, including observed and forecast river stages and lake elevations, please visit the Advanced Hydrologic Prediction Service /AHPS/ graphs on our website. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...None. NY...None. MA...None. VT...None. && SYNOPSIS...Rathbun NEAR TERM...Rathbun SHORT TERM...Rathbun LONG TERM...NAS AVIATION...JLV FIRE WEATHER...Rathbun HYDROLOGY...Rathbun
Hazardous weather outlook, Jul 9, 3:57 PM EDT, 4 minutes before
Hazardous Weather Outlook National Weather Service Albany NY 357 PM EDT Fri Jul 9 2021 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-101100- Northern Litchfield-Southern Litchfield-Northern Berkshire- Southern Berkshire-Northern Herkimer-Hamilton-Southern Herkimer- Southern Fulton-Montgomery-Northern Saratoga-Northern Warren- Northern Washington-Schoharie-Western Schenectady- Eastern Schenectady-Southern Saratoga-Western Albany-Eastern Albany- Western Rensselaer-Eastern Rensselaer-Western Greene-Eastern Greene- Western Columbia-Eastern Columbia-Western Ulster-Eastern Ulster- Western Dutchess-Eastern Dutchess-Northern Fulton-Southeast Warren- Southern Washington-Bennington-Western Windham-Eastern Windham- 357 PM EDT Fri Jul 9 2021 This Hazardous Weather Outlook is for northwestern Connecticut, western Massachusetts, eastern New York and southern Vermont. .DAY ONE...Tonight. A strong to severe thunderstorm cannot be ruled out into this evening. Locally damaging winds would be the primary threat. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. There is a chance for thunderstorms each day starting on Monday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 9, 2:56 PM EDT, 1 hour 5 minutes before
Special Weather Statement
National Weather Service Albany NY
256 PM EDT Fri Jul 9 2021
NYZ039>041-049-050-082-083-091930-
Southern Fulton-Eastern Schenectady-Northern
Fulton-Montgomery-Southeast Warren-Southern Saratoga-Northern
Saratoga-
256 PM EDT Fri Jul 9 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTH CENTRAL
SCHENECTADY...SOUTH CENTRAL WARREN...SOUTHEASTERN FULTON...CENTRAL
SARATOGA AND EAST CENTRAL MONTGOMERY COUNTIES...
At 256 PM EDT, radar indicated strong thunderstorms were located
along a line extending from near Day Center to near Northampton Beach
Public Campground to Gloversville. Movement was east at 20 mph.
Winds in excess of 40 mph and half inch hail are possible with these
storms.
Locations impacted include...
Saratoga Springs, Amsterdam, Gloversville, Glens Falls, Johnstown,
Glenville, Ballston Spa, Fort Edward, Corinth, Broadalbin, Hagaman,
Edinburg, Northville, Mayfield, Fort Johnson, Galway, Cranberry
Creek, Day Center, Northampton Beach Public Campground and Rock City
Falls.
This includes the following highways...
Interstate 90 near exit 27.
Interstate 87 between exits 14 and 18.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4303 7451 4319 7421 4325 7416 4326 7414
4327 7414 4335 7408 4330 7359 4327 7359
4307 7375 4288 7414
TIME...MOT...LOC 1856Z 288DEG 18KT 4327 7405 4317 7413 4306 7435
BGMSpecial weather statement, Jul 9, 3:31 PM EDT, 30 minutes before
Special Weather Statement
National Weather Service Albany NY
331 PM EDT Fri Jul 9 2021
NYZ039-041-050-092000-
Southern Fulton-Southern Saratoga-Northern Saratoga-
331 PM EDT Fri Jul 9 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN FULTON AND SOUTHERN
SARATOGA COUNTIES...
At 330 PM EDT, a strong thunderstorm was located over Galway, or 10
miles northeast of Amsterdam, moving southeast at 20 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Clifton Park, Saratoga Springs, Ballston Spa, Round Lake, Galway,
Country Knolls, North Ballston Spa, Burnt Hills, Rock City Falls,
Malta, Charlton, Parkis Mills, Shaw Corners, Barkersville, West
Milton, Coons, Garrison Manor, Wayville, Wiley Corners and Elnora.
This includes Interstate 87 between exits 10 and 13N.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 4315 7405 4303 7365 4280 7384 4283 7388
4285 7388 4285 7390 4291 7390 4290 7396
4293 7401 4295 7406 4295 7409 4298 7410
4298 7414 4300 7417
TIME...MOT...LOC 1930Z 300DEG 17KT 4304 7402
BGMSpecial weather statement, Jul 9, 3:53 PM EDT, 8 minutes before
Special Weather Statement National Weather Service Albany NY 353 PM EDT Fri Jul 9 2021 NYZ041-083-084-092030- Southern Washington-Southeast Warren-Northern Saratoga- 353 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN WARREN... NORTHEASTERN SARATOGA AND SOUTHERN WASHINGTON COUNTIES... At 352 PM EDT, a strong thunderstorm was located over Glens Falls, moving southeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Glens Falls, Hudson Falls, Fort Edward, Greenwich, West Glens Falls, Glens Falls North, Queensbury, Kingsbury, Northumberland, South Glens Falls, Argyle, Cossayuna, Dunham Basin, Center Falls, Goose Island, Adamsville, Middle Falls, Oneida Corners, Paradise Beach and Fitch Point. This includes Interstate 87 between exits 17S and 20. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4326 7381 4341 7367 4328 7327 4305 7346 TIME...MOT...LOC 1952Z 302DEG 18KT 4330 7366 BGM
Special weather statement, Jul 9, 4:01 PM EDT, 0 minutes before
Special Weather Statement National Weather Service Albany NY 401 PM EDT Fri Jul 9 2021 NYZ049-050-052-053-092030- Eastern Albany-Western Rensselaer-Eastern Schenectady-Southern Saratoga- 401 PM EDT Fri Jul 9 2021 ...A STRONG THUNDERSTORM WILL AFFECT EASTERN SCHENECTADY... NORTHEASTERN ALBANY...SOUTHEASTERN SARATOGA AND NORTHWESTERN RENSSELAER COUNTIES... At 401 PM EDT, a strong thunderstorm was located over Alplaus, or near Scotia, moving southeast at 20 mph. Winds in excess of 30 mph are possible with this storm. Locations impacted include... Albany, Schenectady, Troy, Clifton Park, Rotterdam, Cohoes, Watervliet, Rensselaer, Colonie, Scotia, Mechanicville, Latham, Niskayuna, Menands, Green Island, Waterford, Round Lake, Loudonville, Country Knolls and Center Brunswick. This includes the following highways... Interstate 90 between exits 8 and 24, and near exit 26. Interstate 890 between exits 1a and 9. Interstate 87 between exits 24 and 7, and between exits 8A and 11. Interstate 787 between exits 1 and 9. Torrential rainfall is also occurring with this storm, and may cause localized flooding. Do not drive your vehicle through flooded roadways. LAT...LON 4284 7404 4298 7389 4282 7351 4260 7373 TIME...MOT...LOC 2001Z 307DEG 18KT 4287 7389 BGM
The office that day
Everything else NWS Albany, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:12 PM EDT | Areal Flood Advisory | ALY | Dutchess, Ulster | 2 hr |
| Jul 8, 8:19 PM EDT | Special Weather Statement | ALY | Hamilton | 41 min |
| Jul 8, 8:30 PM EDT | Special Weather Statement | ALY | Fulton | 45 min |
| Jul 8, 8:31 PM EDT | Special Weather Statement | ALY | Herkimer | 44 min |
| Jul 8, 9:07 PM EDT | Special Weather Statement | ALY | Hamilton | 38 min |
| Jul 8, 9:27 PM EDT | Special Weather Statement | ALY | Fulton | 48 min |
| Jul 8, 10:26 PM EDT | Special Weather Statement | ALY | Warren | 34 min |
| Jul 8, 11:00 PM EDT | Areal Flood Advisory | ALY | Fulton, Hamilton, Saratoga, Warren, Washington | 98 min |
| Jul 9, 3:52 AM EDT | Special Weather Statement | ALY | Ulster | 38 min |
| Jul 9, 4:28 AM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 2 hr |
| Jul 9, 8:08 AM EDT | Flash Flood Warning | ALY | Dutchess | 4 hr |
| Jul 9, 2:56 PM EDT | Special Weather Statement | ALY | Saratoga | 34 min |
| Jul 9, 3:31 PM EDT | Special Weather Statement | ALY | Saratoga | 29 min |
| Jul 9, 3:53 PM EDT | Special Weather Statement | ALY | Washington | 37 min |
| Jul 9, 6:10 PM EDT | Special Weather Statement | ALY | Columbia | 50 min |
| Jul 9, 6:13 PM EDT | Special Weather Statement | ALY | Dutchess | 32 min |
| Jul 9, 6:39 PM EDT | Special Weather Statement | ALY | Greene | 51 min |
| Jul 9, 6:50 PM EDT | Special Weather Statement | ALY | Dutchess | 40 min |
| Jul 9, 7:12 PM EDT | Severe Thunderstorm Warning | ALY | Dutchess | 27 min |
| Jul 9, 7:17 PM EDT | Special Weather Statement | ALY | Columbia | 28 min |
| Jul 9, 7:23 PM EDT | Special Weather Statement | ALY | Columbia | 37 min |
| Jul 9, 7:30 PM EDT | Areal Flood Advisory | ALY | Columbia, Greene, Ulster | 3 hr |
| Jul 9, 7:55 PM EDT | Special Weather Statement | ALY | Columbia | 35 min |
| Jul 9, 10:07 AM EDT | River Flood Warning | ALY | Bennington | 7 hr |
| Jul 9, 7:58 PM EDT | Special Weather Statement | ALY | Berkshire | 47 min |
Nearby
Special Weather Statements in New York, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.